U.S. Food and Drug Administration (FDA) Advisories
- December 3, 2013: Onfi (clobazam): FDA is warning the public that the anti-seizure drug Onfi (clobazam) can cause rare but serious skin reactions that can result in permanent harm and death. FDA approved changes to the Onfi drug label and the patient Medication Guide to describe the risk of these serious skin reactions.
- November 25, 2013: Rosiglitazone-containing Diabetes Medicines: FDA has determined that recent data for rosiglitazone-containing drugs, such as Avandia, Avandamet, Avandaryl, and generics, do not show an increased risk of heart attack compared to the standard type 2 diabetes medicines metformin and sulfonylurea. As a result, FDA is requiring removal of the prescribing and dispensing restrictions for rosiglitazone medicines that were put in place in 2010. This decision is based on FDA review of data from a large, long-term clinical trial and is supported by a comprehensive, outside, expert re-evaluation of the data conducted by the Duke Clinical Research Institute (DCRI).
- November 20, 2013: Lexiscan (regadenoson) and Adenoscan (adenosine): The FDA is warning health care professionals of the rare but serious risk of heart attack and death with use of the cardiac nuclear stress test agents Lexiscan (regadenoson) and Adenoscan (adenosine). FDA has approved changes to the drug labels to reflect these serious events and updated recommendations for use of these agents. The Warnings & Precautions section of the Lexiscan and Adenoscan labels previously contained information about the possible risk of heart attack and death with use of these drugs. However, recent reports of serious adverse events in the FDA Adverse Event Reporting System (FAERS) database and the medical literature prompted approval changes to the drug labels to include updated recommendations for use.
- November 13, 2013: Over-the-Counter Topical Antiseptic Products: FDA is requesting label and packaging changes to enhance the safe use of certain over-the-counter (OTC) topical antiseptic products. The request is the result of an ongoing evaluation of infrequent but continuing reports of infections resulting from antiseptic products labeled for preoperative or preinjection skin preparation. Health care professionals and patients should follow all label directions to decrease the chances of infection.